# SDR 20010604CW004

- Difficulty date: April 10, 2001
- Submitted: June 4, 2001
- Operation: Air carrier
- Aircraft: N68391
- Make and model: Cessna 402C
- Aircraft serial: 402C0483
- System (JASC): 2720 · Rudder Control System
- Part: Cam
- Part number: 41112
- Condition: Damaged
- Location: Rudder
- Component: Lock Assembly, Cessna
- Component part number: 41111
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AFTER T/O CREW EXPERIENCED RUDDER LOCK.  THROUGH MANIPULATION OF THE ELEVATOR.  CONTROLLED RUDDER GUST LOCK RELEASE AND BY WORKING THE RUDDER PEDALS, THE SYSTEM WAS UNLOCKED.  MECHANIC FOUND RUDDER GUST LOCK RELEASE CAM DISFIGURED, CAUSING THE RELEASE MECHANISM TO BE INEFFECTIVE WELL BEYOND NORMAL RELEASE RANGE.  FOUND THAT IF AN APPLIED SIDE LOAD (IE TRYING TO RELEASE THE RUDDER LOCK W/PEDALS HARDOVER IN TAXI CAUSED EXCESS PRESSURE ON THE RELEASE CAM BENDING IT OUT OF RIG RENDERING THE LOCK INEFFECTIVE.  SUGGEST RELEASING PRIOR TO TAXI OR DURING PRE-FLIGHT.
